Illinois Journal of Mathematics

Korovkin-type properties for completely positive maps

Craig Kleski

Full-text: Open access


Let $S$ be an operator system in $B(H)$ and let $A$ be its generated $C^{*}$-algebra. We give a new characterization of Arveson’s unique extension property for unital completely positive maps on $S$. We also show that when $A$ is a Type I $C^{\ast}$-algebra, if every irreducible representation of $A$ is a boundary representation for $S$, then every unital completely positive map on $A$ with codomain $A"$ that fixes $S$ also fixes $A$.

Article information

Illinois J. Math., Volume 58, Number 4 (2014), 1107-1116.

Received: 10 January 2015
Revised: 2 April 2015
First available in Project Euclid: 6 November 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 41A36: Approximation by positive operators 46L07: Operator spaces and completely bounded maps [See also 47L25] 46L52: Noncommutative function spaces 47A20: Dilations, extensions, compressions


Kleski, Craig. Korovkin-type properties for completely positive maps. Illinois J. Math. 58 (2014), no. 4, 1107--1116. doi:10.1215/ijm/1446819304.

Export citation


  • W. Arveson, Subalgebras of $C^{*}$-algebras, Acta Math. 123 (1969), 141–224.
  • W. Arveson, The noncommutative Choquet boundary, J. Amer. Math. Soc. 21 (2008), 1065–1084.
  • W. Arveson, The noncommutative Choquet boundary II: Hyperrigidity, Israel J. Math. 10 (2011), 349–385.
  • B. Blackadar, Operator algebras: Theory of $C{^{*}}$-algebras and von Neumann algebras, Operator Algebras and Non-Commutative Geometry, III, Encyclopaedia of Mathematical Sciences, vol. 122, Springer, Berlin, 2006.
  • M. D. Choi and E. G. Effros, Injectivity and operator spaces, J. Funct. Anal. 24 (1977), no. 2, 156–209.
  • K. R. Davidson, $C^*$-algebras by example, Fields Institute Monographs, vol. 6, Am. Math. Soc., Providence, RI, 1996.
  • K. R. Davidson and M. Kennedy, The Choquet boundary of an operator system, 2013; available at \arxivurlarXiv:1303.3252v2.
  • M. A. Dritschel and S. A. McCullough, Boundary representations for families of representations of operator algebras and spaces, J. Operator Theory 53 (2005), no. 1, 159–167.
  • M. Hamana, Injective envelopes of operator systems, Publ. Res. Inst. Math. Sci. 15 (1979), 773–785.
  • C. Kleski, Boundary representations and pure completely positive maps, J. Operator Theory 71 (2014), no. 1, 101–118.
  • G. Pedersen, $C^{\ast} $-algebras and their automorphism groups, London Mathematical Society Monographs, vol. 14, Academic Press, London, 1979.
  • J. A. Šaškin, The Mil'man–Choquet boundary and the theory of approximations, Funkcional. Anal. i Priložen. 1 (1967), no. 2, 95–96.